CSN Login
Members Online: 16

Well went in yesterday for the results of my pet scan...back to chemo

debbie steadham
Posts: 30
Joined: Aug 2012

My doctor said the pet scan shows two spots one between my liver and kidney the other in my abdomanal area,one is one cintermeter the other is one and 1/8 in size,he said we could watch them for awhile are do 6 chemo treatments,I told him chemo i would reather go on and get it over.He said if my insurance will except it he will give me avastin ,can anyone tell me something about this,and please help me to understand anything about this reacurance.Thank you so much to the ladies that have helped me on my other post,sometimes i feel like i can only talk to women who know what i am going through.God bless each one of you i hope i can be a help to someone one day .Debbie

kikz's picture
kikz
Posts: 1275
Joined: Jun 2010

you had to get this news. I am dealing with my first (hopefully last) recurrence. My tumor was about the size of a walnut near my liver also. I have been taking Tamoxifen for about three months and my CA 125 has gone from 115 to 24. If I had opted for chemo they would have waited for me to become symptomatic. I figured I might as well try the drug which is what my doctors thought was the best.

We all seem to have so many different types of treatment and hopefully our doctors choose what is best for each of us.

My best to you, Debbie

Karen

Cafewoman53's picture
Cafewoman53
Posts: 735
Joined: Jul 2010

I am on avastin now for the third time. The first time was after my first line of chemo ( carbo/taxol )at that time it raised my blood pressure, caused me body aches and a runny nose. It actually put a hole in my septum in my nose, I only knew that from a pt/ct scan. My ca 125 started going up and when it doubled a pt/ct scan showed a recurrence in a para-aortic lymph node.

Then I was put on it a second time with carbo/gemzar my ca125 went down to 4 after 6 rounds and got a clear pt/ct scan. This time no aches and pains just runny nose and a few nosebleeds.

I had to stop taking it because I needed back surgery (spinal fusion) so now I am on it again with the carbo/gemzar because when I went back my ca125 doubled three months after back surgery . This time raised blood pressure,runny nose and nose bleeds. I hope this helps you my onc likes this drug and for me the side effects are not that bad but you cannot have surgery while on it.

Colleen

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network